Alert archive / Guam / Flash Flood Warnings in 2020

Flash Flood Warning 7, NWS Guam

November 27, 2020

NWS Guam issued this flash flood warning at Nov 27, 2020, 9:01 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 27, 2020, 9:01 PM CST (03:01 UTC)
Expired
Nov 28, 2020, 12:00 AM CST
In force
3 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

The radar

The Andersen AFB radar (PGUA), 16 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

682 
WGMY50 PGUM 280301
FFWGUM
GUC010-280600-
/O.NEW.PGUM.FF.W.0007.201128T0301Z-201128T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
101 PM ChST Sat Nov 28 2020

The National Weather Service in Tiyan has issued a

* Flash Flood Warning for...
  Guam Island in The Marianas...

* Until 400 PM ChST.

* At 101 PM ChST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 2 and 3 inches 
  of rain have fallen. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar and automated gauges.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and poor drainage areas as well as
           other low lying areas.

* Some locations that will experience flash flooding include but not 
  limited to...
  Talofofo, Inarajan, Asan, Merizo, Piti, Santa Rita and Umatac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 1344 14462 1345 14462 1342 14466 1344 14468
      1345 14466 1346 14469 1345 14463 1346 14462
      1346 14463 1347 14469 1341 14478 1334 14475
      1330 14477 1325 14472 1324 14465 1341 14463
      1340 14466

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 5:33 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 27, 5:33 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
933 AM ChST Sat Nov 28 2020

.Marianas Synopsis...
A trade-wind disturbance enhanced by surging trades is moving across
the Mariana Islands this morning. Sporadic heavy showers and
isolated thunderstorms are seen across the region. Divergent
southerly flow aloft can be seen across the local area.

&&

.Short term...
The disturbance axis is moving over the islands and winds are
shifting to the southeast. Expect periods of heavy showers, isolated
thunderstorms and gusty winds to continue thru this afternoon.
ASCAT satellite imagery last night reveals an area of 20 to 30-knot
winds east of Saipan and Tinian near 148E. This area is going to
pass thru the two islands today, prompting the issuance of a Wind
Advisory. Even though, Guam and Rota are just south of this area,
gusts to 30 knots are still expected. Latest IR/VIS satellite imagery
indicates drier air to the southeast of the Marianas near 148E.
This drier air should introduce improving weather this evening.
However, modest convergent southeasterly winds in the wake of the
disturbance can still spark a few showers and thunderstorms thru
Sunday evening.

&&

.Long term...
Farther southeast, a weaker surface impulse can be seen northeast of
Chuuk near 12N155E. This system will bring a period of increasing
showers and thunderstorms near Guam on Sunday evening. By Monday,
surface ridging is going to promote fair weather for all the islands.
An ITCZ is currently north of Micronesia between 8N and 12N,
stretching eastward from 157E to north of Majuro at 175E. This
feature is anticipated to gradually shift west-northwestward toward
the Marianas starting Tuesday afternoon. Therefore, another round
of wet weather is likely during midweek.

&&

.Marine...
Readings from Ritidian Buoy show an east-northeast swell of 7 to
9 feet at 10 to 11 second period. This is high enough to generate
hazardous surf of 10 to 12 feet. As the result, a High Surf
Advisory has been issued thru this evening, along with the Rip
Current Statement which will last into early Tuesday morning. The
swell should begin to subside this evening which should allow surf
to drop below advisory levels by early Sunday morning. However,
the surf will still be high enough to prolong strong rip currents
at least thru early Tuesday morning. Fresh to strong winds and
seas of 8 to 11 feet will also create conditions hazardous for
small craft until early Sunday morning.

&&

.Hydrology...
Also continued the Flood Watch as brief local flash flooding, as
well as urban and small stream flooding remain possible thru this
evening.

&&

.Eastern Micronesia...
Partly cloudy skies and isolated showers are expected at the three
locations today and tonight. Trade-wind convergence will produce
mostly cloudy skies, isolated showers and thunderstorms at Majuro
Sunday and Sunday night, Sunday through Monday at Kosrae and on
Monday at Pohnpei. This convergence is ahead of a westward moving
surface trough. This trough will push across Majuro and cause
scattered showers and isolated thunderstorms Monday and Tuesday.
Omega values indicate that showers may be heavy at times over Majuro,
especially on Monday. Increased pressure gradient between this
trough and the center of a high pressure to the north will produce
winds between 15 and 25 knots Sunday and Sunday night at Majuro.
Winds this high may become hazardous to small craft. Seas will also
increase at this same location Monday and Tuesday to 10 feet, which
will also be hazardous to small craft. As the trough mentioned
earlier continues its trek westward, scattered showers and isolated
thunderstorms will occur at Kosrae and Pohnpei on Tuesday and
Wednesday.

&&

.Western Micronesia...
A surface trough could be found between Yap and Chuuk this morning.
As the trough is far to the east of Yap and Palau, expect only
partly cloudy skies and isolated showers at Yap today through
Sunday, and through Sunday night at Palau. As the trough moves west,
it will bring scattered showers and isolated thunderstorms Sunday
night and Tuesday to Yap, and Monday and Tuesday at Palau. GFS shows
a circulation developing near Palau by midweek. ECMWF shows only a
surface trough as does the ICON model. This circulation/trough may
bring numerous showers and scattered thunderstorms to Palau
Wednesday. Slightly elevated Omega values indicate periods of heavy
rain may be possible Monday through Wednesday. Chuuk is east of the
trough and only isolated showers are expected there today through
Sunday night. Models indicate another surface trough developing near
Chuuk by midweek. Low-level convergence before the trough develops
will bring mostly cloudy skies, isolated showers and thunderstorms
to Chuuk Monday and Tuesday. As the trough develops scattered showers
and isolated thunderstorms will spread across Chuuk Wednesday.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late Monday night for GUZ001>004.

     Flood Watch through late tonight for GUZ001>004.

     High Surf Advisory until 6 AM CHST Sunday for GUZ001>004.

     Wind Advisory until 4 PM CHST this afternoon for GUZ001>004.

Marianas Waters...Small Craft Advisory until 6 AM CHST Sunday for PMZ151>154.

&&

Chan/Hong/Ziobro

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 7:39 PM CSTAreal Flood AdvisoryGUM4 hr
Nov 27, 10:00 PM CSTAreal Flood AdvisoryGUM3 hr

Nearby

Flash Flood Warnings in Guam, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.